Revised Geneva score
Cardiology
Also known as: Revidierter Genfer Score · Revize Cenevre skoru · Revised Geneva score (pulmonary embolism)
What it is for
Revised Geneva score: standardised clinical pre-test probability score for suspected pulmonary embolism (PE), built only on objective clinical variables (no physician judgement item). Items:
Classification
| Category | Description |
|---|---|
| 1 point | age over 65 years |
| 3 points | previous deep vein thrombosis (DVT) or PE |
| 2 points | surgery or lower-limb fracture within the past month |
| 2 points | active malignant condition |
| 3 points | unilateral lower-limb pain |
| 2 points | haemoptysis |
| Heart rate | 75-94/min: 3 points; 95/min or more: 5 points |
| 4 points | pain on deep venous palpation of the lower limb and unilateral oedema |
| Interpretation | low clinical probability 0-3 points; intermediate 4-10 points; high 11 points or more. |
| Note | a simplified revised Geneva score (one point per item) also exists. |
Source
Prediction of pulmonary embolism in the emergency department: the revised Geneva score
Ann Intern Med 2006;144:165-171 (Le Gal G et al.)
DOI: 10.7326/0003-4819-144-3-200602070-00004
PMID: 16461960
- Edition
- Revised Geneva score (Le Gal 2006)
- Checked on
Summary of the published classification in our own words. Not a substitute for the original publication.
A question about this classification?
Medelix answers clinical questions from guidelines and studies – every statement with its source.